Alert archive / Kansas / Winter Storm Warnings in 2006
Winter Storm Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this winter storm warning at Nov 29, 2006, 3:58 AM CST for 6 counties in Kansas. It took effect at Nov 29, 2006, 12:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2006, 3:58 AM CST (09:58 UTC)
- In effect from
- Nov 29, 2006, 12:00 PM CST
- Expired
- Nov 29, 2006, 10:06 PM CST
- In force
- 10 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Lyon County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 290958 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 358 AM CST WED NOV 29 2006 ...SLEET AND FREEZING RAIN LIKELY TODAY AND TONIGHT ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS... .A STRONG COLD FRONT HAS MOVED SOUTH ACROSS THE AREA. MUCH COLDER AIR WAS MOVING SOUTH BEHIND THIS FRONT...AND WILL CAUSE TEMPERATURES TO FALL THROUGH THE 20S DURING THE DAY. MEANWHILE AN UPPER LEVEL STORM SYSTEM OVER UTAH WILL MOVE SOUTHEAST INTO WEST TEXAS TONIGHT. MOISTURE WILL MOVE NORTH...AHEAD OF THE UPPER LEVEL STORM SYSTEM...UP AND OVER THE FRONT CAUSING FREEZING PRECIPITATION TO DEVELOP ACROSS PORTIONS OF EAST CENTRAL AND NORTHEAST KANSAS TODAY AND TONIGHT. SIGNIFICANT ICE ACCUMULATIONS MAY OCCUR ALONG AND SOUTH OF INTERSTATE 35. KSZ040-054>056-058-059-291800- /O.UPG.KTOP.WS.A.0003.061129T1800Z-061130T1200Z/ /O.NEW.KTOP.WS.W.0003.061129T1800Z-061130T1200Z/ DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA 358 AM CST WED NOV 29 2006 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. FREEZING RAIN IS FORECAST TO DEVELOP THIS AFTERNOON ALONG AND SOUTH OF AN EMPORIA...TO OSAGE CITY...TO LAWRENCE LINE AND CONTINUE THROUGH THE EARLY EVENING BEFORE MIXING WITH SLEET AND SNOW DURING THE NIGHT. THERE IS THE POTENTIAL FOR UP TO A QUARTER OF AN INCH OF ICE TO ACCUMULATE ON ROADWAYS AS WELL AS EXPOSED SURFACES SUCH AS TREE LIMBS. ADDITIONALLY STRONG NORTH WINDS OF 20 MPH WITH HIGHER GUSTS COULD CAUSE TREE LIMBS TO BREAK IF ICE DOES ACCUMULATE ON THEM...POSSIBLY KNOCKING OUT POWER. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ KSZ012-024-026-037>039-291800- /O.UPG.KTOP.WS.A.0003.061129T1800Z-061130T1200Z/ /O.NEW.KTOP.WW.Y.0004.061129T1800Z-061130T1200Z/ BROWN-JACKSON-JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA 358 AM CST WED NOV 29 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. FREEZING DRIZZLE AND FREEZING RAIN ARE FORECAST TO DEVELOP EAST OF AN ABILENE TO MARYSVILLE LINE LATE THIS MORNING AND EARLY THIS AFTERNOON AND CONTINUE THROUGH THE LATE AFTERNOON HOURS. THERE IS THE POTENTIAL FOR A THIN COAT OF ICE TO ACCUMULATE ON ROADWAYS AS WELL AS EXPOSED SURFACES SUCH AS TREE LIMBS. SLEET AND SNOW MAY ALSO MIX IN DURING THE LATE AFTERNOON HOURS BEFORE THE PRECIPITATION CHANGES OVER TO LIGHT SNOW SHOWERS TONIGHT. ADDITIONALLY STRONG NORTH WINDS OF 20 MPH WITH HIGHER GUSTS COULD CAUSE SOME SMALL TREE LIMBS TO BREAK IF ICE DOES ACCUMULATE ON THEM... POSSIBLY KNOCKING OUT POWER. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ010-011-022-023-035-036-291800- /O.NEW.KTOP.WW.Y.0004.061129T1800Z-061130T1200Z/ MARSHALL-NEMAHA-RILEY-POTTAWATOMIE-DICKINSON-GEARY- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...ABILENE... JUNCTION CITY 358 AM CST WED NOV 29 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY. FREEZING DRIZZLE AND FREEZING RAIN ARE FORECAST TO DEVELOP EAST OF AN ABILENE TO MARYSVILLE LINE LATE THIS MORNING AND EARLY THIS AFTERNOON AND CONTINUE THROUGH THE LATE AFTERNOON HOURS. THERE IS THE POTENTIAL FOR A THIN COAT OF ICE TO ACCUMULATE ON ROADWAYS AS WELL AS EXPOSED SURFACES SUCH AS TREE LIMBS. SLEET AND SNOW MAY ALSO MIX IN DURING THE LATE AFTERNOON HOURS BEFORE THE PRECIPITATION CHANGES OVER TO LIGHT SNOW SHOWERS TONIGHT. ADDITIONALLY STRONG NORTH WINDS OF 20 MPH WITH HIGHER GUSTS COULD CAUSE SOME SMALL TREE LIMBS TO BREAK IF ICE DOES ACCUMULATE ON THEM... POSSIBLY KNOCKING OUT POWER. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS43 KTOP 291812 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1212 PM CST WED NOV 29 2006 ...HAZARDOUS WINTER WEATHER IS EXPECTED ACROSS MUCH OF NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON AND TONIGHT... .MUCH COLDER TEMPERATURES WILL CONTINUE ACROSS THE AREA WHILE A STRONG UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHWESTERN U.S. TONIGHT. WARM...MOIST AIR WILL RISE OVER THE COLD AIR AT THE SURFACE CAUSING FREEZING DRIZZLE...RAIN AND SLEET OVER MUCH OF NORTHEAST AND EAST CENTRAL KANSAS. SIGNIFICANT ICE ACCUMULATIONS MAY OCCUR ALONG AND SOUTH OF INTERSTATE 35 THIS AFTERNOON AND THIS EVENING...BEFORE THE PRECIPITATION CHANGES TO SNOW AFTER MIDNIGHT TONIGHT. KSZ040-054>056-058-059-292315- /O.CON.KTOP.WS.W.0003.000000T0000Z-061130T1200Z/ DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA 1212 PM CST WED NOV 29 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. PERIODS OF SLEET...FREEZING RAIN OR FREEZING DRIZZLE WILL CONTINUE THIS AFTERNOON AND EVENING. LOCATIONS ALONG AND SOUTH OF AN EMPORIA...TO OSAGE CITY...TO LAWRENCE LINE CAN EXPECT SIGNIFICANT ICE ACCUMULATIONS BETWEEN A QUARTER AND A HALF INCH. THE PRECIPITATION WILL CHANGE TO SNOW AFTER MIDNIGHT TONIGHT AND SNOWFALL ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE BY 6 AM THURSDAY. CONDITIONS WILL DETERIORATE THIS AFTERNOON AS ICE BEGINS TO ACCUMULATE ON ROADS...BRIDGES...SIDEWALKS AND OTHER EXPOSED SURFACES. ADDITIONALLY STRONG NORTH WINDS OF 15 TO 25 MPH COULD CAUSE PROBLEMS WITH TREE LIMBS BREAKING AND POSSIBLE POWER OUTAGES. USE EXTREME CAUTION IF YOU MUST TRAVEL THIS AFTERNOON OR OVERNIGHT TONIGHT. VERY SLICK ROADS AND SIDEWALKS ARE ANTICIPATED. IF POWER IS KNOCKED OUT...HAVE FLASHLIGHTS AND AN ALTERNATE HEAT SOURCE AVAILABLE. MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE FOR MORE INFORMATION. DIAL 511 FOR ROAD CONDITIONS IN NORTHEAST KANSAS. $$ KSZ010>012-022>024-026-035>039-292315- /O.CON.KTOP.WW.Y.0004.000000T0000Z-061130T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY...TOPEKA 1212 PM CST WED NOV 29 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. PERIODS OF FREEZING DRIZZLE...FREEZING RAIN AND SLEET WILL CONTINUE THIS AFTERNOON. THERE IS THE POTENTIAL FOR A QUARTER INCH OF ICE TO ACCUMULATE ON ROADWAYS AS WELL AS EXPOSED SURFACES SUCH AS TREE LIMBS. SLEET AND SNOW MAY ALSO MIX IN DURING THE LATE AFTERNOON HOURS BEFORE THE PRECIPITATION CHANGES OVER TO LIGHT SNOW SHOWERS TONIGHT. ADDITIONALLY STRONG NORTH WINDS OF 15 TO 25 MPH COULD CAUSE SOME SMALL TREE LIMBS TO BREAK IF ICE DOES ACCUMULATE ON THEM...POSSIBLY KNOCKING OUT POWER. A WINTER WEATHER ADVISORY MEANS THAT WINTER WEATHER CONDITIONS WILL POSE A SIGNIFICANT INCONVENIENCE TO PEOPLE AND TRAVELERS IN THE ADVISORY AREA. TRAVEL WILL BE DIFFICULT AS ROADS AND SIDEWALKS BECOME SLICK. CHECK THE LATEST FORECAST AND ROAD CONDITIONS BEFORE HEADING OUT. $$ STARK
000 WWUS43 KTOP 292156 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 356 PM CST WED NOV 29 2006 ...A MIX OF FREEZING DRIZZLE...FREEZING RAIN...SLEET AND SNOW WILL CONTINUE TONIGHT INTO THURSDAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE FOUR CORNERS REGION WILL MOVE ACROSS NORTHERN TEXAS AND INTO SOUTHERN MISSOURI BY EARLY FRIDAY. A MIX OF WINTER WEATHER PRECIPITATION WILL CONTINUE TO AFFECT PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS TONIGHT. SOME OF THE WINTER WEATHER ADVISORIES AND WINTER STORM WARNINGS HAVE BEEN EXTENDED THROUGH THURSDAY AND THURSDAY NIGHT. KSZ040-054>056-058-059-300600- /O.EXT.KTOP.WS.W.0003.000000T0000Z-061201T1200Z/ DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA 356 PM CST WED NOV 29 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE WINTER STORM WARNING UNTIL 6 AM CST FRIDAY. PERIODS OF SLEET...FREEZING RAIN OR FREEZING DRIZZLE WILL CONTINUE THROUGH THE EVENING HOURS. THERE MAY BE A SHORT BREAK IN THE PRECIPITATION LATE TONIGHT BEFORE SNOW DEVELOPS EARLY THURSDAY MORNING AND CONTINUES THROUGH THURSDAY NIGHT. TOTAL ICE AND SLEET ACCUMULATIONS OF A QUARTER TO A HALF INCH ARE EXPECTED THROUGH MIDNIGHT. NORTH WINDS OF 15 TO 25 MPH WILL CONTINUE THIS EVENING WITH WIND CHILLS IN THE TEENS. ONCE THE SNOW DEVELOPS...ACCUMULATIONS OF 3 TO 9 INCHES ARE POSSIBLE THROUGH 6 AM FRIDAY. THE HEAVIEST SNOW IS EXPECTED IN THE SOUTHERN PORTIONS OF ANDERSON AND COFFEY COUNTIES. ONCE THE SUN SETS...ROAD CONDITIONS ARE EXPECTED TO WORSEN. SLICK ROADS...OVERPASSES...SIDEWALKS AND OTHER EXPOSED SURFACES WILL MAKE TRAVEL VERY DIFFICULT. BE PREPARED SHOULD THE POWER GO OUT AT HOME OR AT WORK. AVOID TRAVELING IF POSSIBLE...BUT IF YOU MUST VENTURE OUT CHECK THE LATEST FORECAST AND ROAD CONDITIONS. $$ KSZ026-037>039-300600- /O.EXT.KTOP.WW.Y.0004.000000T0000Z-061201T0000Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITY OF...TOPEKA 356 PM CST WED NOV 29 2006 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE WINTER WEATHER ADVISORY UNTIL 6 PM CST THURSDAY. PERIODS OF FREEZING DRIZZLE...FREEZING RAIN AND SLEET WILL CONTINUE THROUGH THE EVENING HOURS. THERE MAY BE A SHORT BREAK IN THE PRECIPITATION LATE TONIGHT...BEFORE SNOW DEVELOPS THURSDAY MORNING AND LASTS THROUGH THE DAY. TOTAL ICE AND SLEET ACCUMULATIONS OF A QUARTER INCH ARE POSSIBLE. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE BY 6 PM THURSDAY. ONCE THE SUN SETS...ROADS...OVERPASSES...SIDEWALKS AND OTHER EXPOSED SURFACES WILL BECOME QUITE SLICK MAKING TRAVEL VERY DIFFICULT. IN ADDITION...NORTH WINDS OF 15 TO 25 MPH THIS EVENING WILL CREATE WIND CHILLS IN THE TEENS. USE CAUTION IF YOU MUST TRAVEL TONIGHT OR TOMORROW. BE PREPARED FOR WINTER DRIVING CONDITIONS AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ KSZ010>012-022>024-035-036-300600- /O.CON.KTOP.WW.Y.0004.000000T0000Z-061130T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY 356 PM CST WED NOV 29 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. PERIODS OF FREEZING DRIZZLE...FREEZING RAIN AND SLEET WILL CONTINUE THIS EVENING...BEFORE THE PRECIPITATION CHANGES TO SNOW AFTER MIDNIGHT. TOTAL ICE AND SLEET ACCUMULATIONS MAY BE UP TO A QUARTER OF AN INCH BY 6 AM THURSDAY WITH A LIGHT DUSTING OF SNOW OVER THE TOP. NORTH WINDS AT 15 TO 25 MPH WILL CAUSE WIND CHILLS IN THE SINGLE DIGITS AND TEENS. ONCE THE SUN SETS...ANY STANDING WATER ON ROADS...OVERPASSES AND SIDEWALKS WILL FREEZE AND TRAVEL CONDITIONS WILL WORSEN. BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS IF YOU MUST HEAD OUT TONIGHT. DIAL 511 FOR THE LATEST KANSAS ROAD CONDITIONS. $$ STARK
000 WWUS43 KTOP 300406 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1006 PM CST WED NOV 29 2006 .AN UPPER LEVEL STORM SYSTEM /CURRENTLY OVER WESTERN NM AT 03Z/ WILL EJECT OUT OF THE SOUTHERN ROCKIES AND LIFT NORTHEAST ACROSS THE SOUTHERN PLAINS AND INTO THE MIDDLE MS RIVER VALLEY BY 12Z FRIDAY. AS THIS STORM SYSTEM MOVES JUST SOUTH AND EAST OF THE FORECAST AREA...MOISTURE IS EXPECTED TO BE WRAPPED AROUND OVER EAST CENTRAL KS. WITH VERY COLD AIR IN PLACE...SNOW IS EXPECTED TO DEVELOP WITH A NARROW BAND OF HEAVY SNOW ANTICIPATED SOMEWHERE ACROSS EAST CENTRAL KS. THE DIFFICULTY IN THE FORECAST IS FIGURING OUT WERE THIS NARROW BAND OF HEAVY SNOW WILL SET UP. A BROAD AREA OF 4 TO 8 INCHES IS POSSIBLE EAST OF A HERINGTON TO TOPEKA LINE WITH 10 TO 12 INCHES POSSIBLE WITHIN THE NARROW BAND OF HEAVY SNOW. KSZ040-054>056-058-059-301215- /O.CAN.KTOP.WS.W.0003.000000T0000Z-061201T1200Z/ /O.NEW.KTOP.HS.W.0001.061130T1500Z-061201T1200Z/ DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA 1006 PM CST WED NOV 29 2006 ...WINTER STORM WARNING IS CANCELLED... ...HEAVY SNOW WARNING IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY. THE WINTER STORM WARNING FOR TONIGHT HAS BEEN CANCELLED. FREEZING RAIN AND SLEET HAVE ENDED ACROSS EAST CENTRAL KANSAS...AND LITTLE IF ANY ACCUMULATIONS OF ICE ARE EXPECTED FOR THE REMAINDER OF THE NIGHT. HOWEVER SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHERN KANSAS AND SPREAD NORTHEAST INTO EAST CENTRAL KANSAS BY NOON THURSDAY. SNOWFALL COULD BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF AFTER MIDNIGHT. WIDE SPREAD SNOW AMOUNTS OF 6 TO 10 INCHES ARE POSSIBLE WITH A NARROW BAND OF 8 TO 12 INCHES OF SNOW BY FRIDAY MORNING. REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. $$ KSZ022>024-035-036-301215- /O.CAN.KTOP.WW.Y.0004.000000T0000Z-061130T1200Z/ /O.NEW.KTOP.SN.Y.0002.061130T1500Z-061201T1200Z/ RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY- INCLUDING THE CITIES OF...MANHATTAN...ABILENE...JUNCTION CITY 1006 PM CST WED NOV 29 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... ...SNOW ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY. THE WINTER WEATHER ADVISORY FOR TONIGHT HAS BEEN CANCELLED. FREEZING RAIN AND SLEET HAVE ENDED ACROSS THE REGION AND LITTLE IF ANY ADDITIONAL ACCUMULATIONS OF ICE ARE EXPECTED FOR TONIGHT. HOWEVER SNOW IS EXPECTED TO DEVELOP DURING THE DAY THURSDAY AND CONTINUE INTO THURSDAY EVENING. HEAVIER AMOUNTS OF SNOW ARE ANTICIPATED ACROSS EAST CENTRAL KANSAS...BUT 1 TO 3 INCHES OF SNOW ARE POSSIBLE FROM ABILENE TO MANHATTAN BY THURSDAY EVENING. A SNOW ADVISORY IS ISSUED WHEN LIGHT SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS...AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY. $$ KSZ010>012-300515- /O.CAN.KTOP.WW.Y.0004.000000T0000Z-061130T1200Z/ MARSHALL-NEMAHA-BROWN- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA 1006 PM CST WED NOV 29 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE FREEZING PRECIPITATION HAS COME TO AN END. WHILE THERE COULD BE SOME LIGHT SNOW OR SLEET...NO SIGNIFICANT ACCUMULATIONS ARE ANTICIPATED. THEREFORE THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ KSZ026-037>039-301215- /O.UPG.KTOP.WW.Y.0004.000000T0000Z-061201T0000Z/ /O.NEW.KTOP.HS.W.0001.061130T1500Z-061201T1200Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE- INCLUDING THE CITY OF...TOPEKA 1006 PM CST WED NOV 29 2006 ...HEAVY SNOW WARNING IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM CST FRIDAY. THE WINTER WEATHER ADVISORY FOR TONIGHT IS NO LONGER IN EFFECT. FREEZING RAIN AND SLEET HAVE ENDED ACROSS EAST CENTRAL KANSAS...AND LITTLE IF ANY ACCUMULATIONS OF ICE ARE EXPECTED FOR THE REMAINDER OF THE NIGHT. HOWEVER SNOW IS EXPECTED TO DEVELOP ACROSS SOUTHERN KANSAS AND SPREAD NORTHEAST INTO EAST CENTRAL KANSAS BY NOON THURSDAY. SNOWFALL COULD BE HEAVY AT TIMES DURING THE LATE AFTERNOON AND EARLY EVENING BEFORE TAPERING OFF AFTER MIDNIGHT. WIDE SPREAD SNOW AMOUNTS OF 6 TO 8 INCHES ARE POSSIBLE WITH A NARROW BAND OF 8 TO 12 INCHES OF SNOW BY FRIDAY MORNING. REMEMBER...A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. $$ WOLTERS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 9:40 PM CST, 6 hours 18 minutes earlier.
Area forecast discussion, Nov 28, 9:40 PM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 940 PM CST TUE NOV 28 2006 .DISCUSSION... THERE IS SOME CONCERN OVER THE POTENTIAL FOR AN ICE STORM ACROSS EAST CENTRAL KS TOMORROW AFTERNOON AND TOMORROW EVENING. SFC OBS SHOW THE COLD FRONT PROGRESSING ACROSS THE FORECAST AREA FASTER THAN EARLIER ANTICIPATED. THIS WOULD BRING FREEZING TEMPS ACROSS EASTERN PORTIONS OF THE FORECAST AREA A LITTLE SOONER DURING THE DAY WEDNESDAY...WITH TEMPS EXPECTED TO FALL BELOW FREEZING AROUND NOON. LATEST NAM SHOWS FRONTOGENESIS AROUND 850MB INCREASING ACROSS EASTERN KS AS THE UPPER LEVEL TROUGH MOVES OUT INTO WESTERN KS TIGHTENING UP THE TEMP GRADIENT. ADDITIONALLY THERE IS PROLONGED ISENTROPIC UPGLIDE WITHIN THE SATURATED COLUMN OF THE LOWER TROPOSPHERE...SUGGESTING THAT AT LEAST FREEZING DRIZZLE IS LIKELY WHICH FORECAST HAS IN HAND. DRY MID LEVELS WERE ICE CRYSTAL GROWTH WOULD OCCUR CONTINUE TO POINT TOWARDS A FREEZING RAIN OR DRIZZLE EVENT WITH LITTLE IF ANY SNOW. MAIN PAUSE FOR ISSUING A WARNING AT THIS TIME IS THE SINGLE MODEL SOLUTION FROM THE NAM. PREVIOUS RUNS WERE SHOWING THE HIGHER ACCUMULATIONS JUST OFF TO THE EAST...AND IT IS DIFFICULT TO PIN POINT WHERE A NARROW BAND OF PRECIP WOULD SET UP. WILL MONITOR THE 00Z GFS AS IT COMES IN...BUT WILL LIKELY MAINTAIN THE WATCH AS IS. THINK THAT AT A MINIMUM AN ADVISORY WILL BE NECESSARY SINCE ANY FREEZING PRECIP COMBINED WITH THE STRONG NORTH WINDS WILL LIKELY CAUSE PROBLEMS. && WOLTERS .PREV DISCUSSION /335 PM CST TUE/... COMPLEX FORECAST FOR THE SHORT TERM WITH INCOMING SYSTEM. AFTER AN AFTERNOON OF RECORD HIGHS...BIG CHANGES ARE COMING. SOME DIFFERENCES IN THE MODELS BUT END RESULT OF COLD AND WINDY REMAINS THE SAME. FIRST HURDLE IS PRECIP TYPE. FROPA PROGGED TO MOVE INTO NORTHEAST KANSAS FROM NW TO SE ACROSS THE AREA...AND HAVE GONE WITH A BLENDED SOLUTION ON TIMING OF FREEZING TEMPS. EXPECT THEM IN THE FAR NW AROUND MIDNIGHT...TO THE TOPEKA AREA AROUND NOON...AND INTO THE FAR SE BY MID AFTERNOON. AHEAD OF THE FRONT...IN THE AXIS OF UNSTABLE AIR MAINLY ALONG AND E OF TOPEKA...HAVE KEPT THUNDER IN THE GRIDS UNTIL NOON WHEN THE COLDER AIR MOVES IN. AS THE FRONT COMES IN...WILL BRING FREEZING DRIZZLE WITH IT ACROSS MUCH OF THE AREA...THEN INCREASE IN INTENSITY AS IT GOES SOUTHEAST UNTIL FREEZING RAIN IS EXPECTED SE OF THE I35 CORRIDOR. NOT SEEING MUCH SATURATION IN NAM OR GFS IN THE -10/-20 LAYER FOR ICE CRYSTALS OR SEEDER FEEDER...SO HAVE NOT PAINTED ANY SNOW ATTM. MIGHT SEE SOME PELLETS IN THE SE AS THE MID LEVELS COOL IN THE LATE AFTERNOON BUT HAVE NOT ADDED THESE TO GRIDS YET. NEXT ISSUE IS AMOUNTS. EVOLUTION OF THE SYSTEM IS NOT AS WRAPPED UP AS IT HAD BEEN IN PREVIOUS RUN. DO NOT SEE A WARM CONVEYOR BELT TO WRAP WARM MOIST AIR OVER THE COLD DOME...AXIS OF THETA E STAYS EAST OF THE AREA WITH 850MB WINDS REMAINING SOUTHWEST. WILL GET DEFORMATION ZONE TO PASS OVER HOWEVER...AND DO SEE DIVQ...PVA AND WARM SIDE OF THE FRONTOGENESIS BAND TO GIVE LARGER SCALE LIFT AND AID IN DEVELOPMENT OF DRIZZLE. BUT DONT SEE SMALLER FEATURES THAT WOULD LOCALIZE OR INCREASE QPF/AMTS. THAT SAID...THE FAR SE COUNTIES...FRANKLIN ANDERSON AND COFFEY...ARE CLOSER TO THE MOIST AXIS AND SHOULD EXPERIENCE MORE MOISTURE ADVECTION BEFORE THE FRONT MOVES IN. ALSO XSECTIONS SHOW GOOD INSTABILITY IN THE 850-700MB LAYER OVER EAST CTRL KANSAS...AND WOULD EXPECT THIS TO ENHANCE PRECIP AND RATES. END RESULT IS...WILL LET THE WATCH STAND...DUE TO CONCERNS ACROSS WATCH AREA FOR LIGHT FREEZING DRIZZLE IN THE AFTERNOON /WHICH MAY REQUIRE AN ADVISORY/ AND ENHANCED FREEZING RAIN POTENTIAL OVER THE EAST CENTRAL /WHICH MAY REQUIRE A WARNING/. STRONG GUSTY NORTH WINDS WOULD MAKE ICING WORSE IN EITHER CASE...FREEZING EXPOSED SURFACES QUICKER AND MAKING TREES AND POWER LINES MORE UNSTABLE WHERE THICKER ICING MAY OCCUR. WILL STAY THE COURSE FOR A BIT LONGER TO SEE HOW SYSTEM CONTINUES TO DEVELOP BEFORE MAKING ANY CHANGES TO WATCH. LEANED TOWARDS A BLEND OF THE COLDER SOUNDING FROM THE GFS AND THE WARMER SOUNDING OF THE NAM. THIS WOULD SUGGEST A MIXTURE OF FREEZING RAIN AND SLEET LIKELY SOUTH AND EAST OF THE TURNPIKE WED. EVENING WITH A CHANCE FOR SLEET OR VERY LIGHT SNOW FURTHER WEST...ALTHOUGH SEEDER FEEDER IS IN QUESTION. OVERNIGHT...WILL LOWER POPS TO CHANCE AND LIMIT PRECIPITATION TO ONLY THE NORTHEAST AND EASTCENTRAL AREAS...WITH QPF ON THE DECLINE AS THE POSITIVE TILT NATURE OF THE UPPER TROUGH PUSHES BETTER MOISTURE EASTWARD. WILL ONLY MENTION PRECIP AS LIGHT FREEZING RAIN/DRIZZLE OR SLEET OVERNIGHT. TEMPERATURES WILL BE COLD WITH BLUSTERY NORTH WINDS CONTINUING AS LOWS GENERALLY FALL INTO THE 15 TO 20 DEGREE RANGE. AS THE MAIN UPPER TROUGH MOVES EAST INTO OKLAHOMA BY THURSDAY...SOME LIGHT SNOW IS POSSIBLE ON THE NORTH SIDE OF THE SYSTEM ACROSS THE SOUTHERN CWA...WITH A LOW POP CHANCE CONTINUE SOUTH OF I-35 THURSDAY EVENING...BUT ANY SNOW ACCUMULATION APPEARS VERY LIGHT. THE OVERALL MORE SOUTHERLY TRACK AND PROGRESSIVE NATURE TO THE TROUGH WARRANTS BACKING OFF ON SNOW ACCUMULATIONS DURING THIS TIMEFRAME FROM THE PREVIOUS FCST. WITH SOME SUN IN THE AFTERNOON THURSDAY MAINLY NORTH...HAVE RAISED HIGHS AS WELL A FEW DEGREES THERE...BUT STILL THE UPPER 20S SOUTH. WILL KEEP THE REST OF THE FORECAST DRY FROM FRIDAY ON THROUGH EARLY NEXT WEEK. INCREASED HIGHS SLIGHTLY FRIDAY AND SATURDAY WITH MORE SUN...BUT LIMITED HIGHS SUNDAY TO THE MIDDLE 30S BEHIND NEXT FRONT. A MODERATION IN TEMPS BACK INTO THE LOWER 40S MOST AREAS STILL APPEARS IN STORE BY TUESDAY WITH A RETURN TO SOUTH WINDS. && .TOP WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT SOUTHEAST OF A LINE FROM COUNCIL GROVE TO HIAWATHA. &&
Hazardous weather outlook, Nov 28, 4:01 PM CST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 401 PM CST TUE NOV 28 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-292215- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 401 PM CST TUE NOV 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT OVER MUCH OF NORTHEAST AND EAST CENTRAL KANSAS AS A COLD FRONT APPROACHES. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS ALONG AND SOUTHEAST OF THE TURNPIKE WEDNESDAY MORNING. THE MOST SIGNIFICANT THREAT OF HAZARDOUS WEATHER WILL BE IN THE FORM OF FREEZING RAIN AND SLEET WEDNESDAY AFTERNOON AND NIGHT OVER THE NORTHEAST AND EAST CENTRAL AREAS. A WINTER STORM WATCH IS POSTED ALONG AND SOUTHEAST OF A LINE FROM COUNCIL GROVE TO HIAWATHA. THIS INCLUDES THE TOPEKA...LAWRENCE...EMPORIA AND OTTAWA AREAS. ALTHOUGH SOME FREEZING DRIZZLE WILL BE POSSIBLE WEST OF HIGHWAY 77 WEDNESDAY...IT IS NOT EXPECTED TO ACCUMULATE AS MUCH AS AREAS TO THE EAST. ALONG AND SOUTH OF INTERSTATE 35...WHERE MOISTURE IS DEEPER AND INSTABILITY STRONGER...HIGHER ACCUMULATIONS OF ICE WITH THE FREEZING RAIN ARE POSSIBLE. ALONG THESE AREAS...FREEZING RAIN AND SLEET MAY ACCUMULATE TO A QUARTER INCH OR MORE. NORTH WINDS WILL ALSO BE IN THE 15 TO 25 MPH RANGE WHICH COULD INCREASE THE LIKELIHOOD OF POWER LINE AND TREE DAMAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:58 AM CST | Winter Weather Advisory | TOP | Brown, Dickinson, Geary, Jackson, Jefferson, Marshall and 6 more | 18 hr |
Nearby
Winter Storm Warnings in Kansas, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.